Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A fixed point theorem for semi-groups of mappings with a contractive iterate

Authors: V. M. Sehgal and J. W. Thomas
Journal: Proc. Amer. Math. Soc. 29 (1971), 565-568
MSC: Primary 47.85; Secondary 54.00
MathSciNet review: 0282277
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In a recent paper, Felix E. Browder discussed continuous self-mappings on a metric space, satisfying a functional inequality. Browder gave sufficient conditions such that the successive approximations of any point for such mappings converge to a unique fixed point. In the present paper, Browder's result is extended to a commutative semigroup of mappings and also to single mappings that are not necessarily continuous and satisfy a weaker form of the functional inequality.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47.85, 54.00

Retrieve articles in all journals with MSC: 47.85, 54.00

Additional Information

Keywords: Pointwise contractive semigroup
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society